Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/heart-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Shortness of Breath 5 months after triple bypass.
    avatar
    busy223 posted:
    I had triple bypass surgery June 17, 2010. Still very short of breath with activity. Just had an echo stress test, which was normal and a breathing test, also normal. CT scan of lungs, normal. My surgeon doesn't seem concerned, my cardiologist just changed my BP med from a beta blocker to a calcium channel blocker, no difference. Does anyone else have this problem. Getting very frustrated!
    Thank you!
    Patricia Grey
     
    avatar
    jruedab responded:
    I think that the problem is not the number of bypass, but the status of your heart. You should insist with your cardiologist to solve the problem. Normally, exercise, salt reduction, some meds for arteries dilatation and if required liquid reductions and diuretics may help.

    Did you followed cardiac rehabilitation? also helps.

    Jesus
     
    avatar
    busy223 replied to jruedab's response:
    My cardiologist is the only one concerned. I finished cardiac rehab in Sept. I'm on a diuretic along with my bp meds. The shortness of breath started when I went on BP meds. but no one thinks it's connected. I have always exercised & eaten right. Don't smoke or drink, am 5'1", weigh 110 ilbs. so not overweight. I don't know, probably have to have another heart cath. Thank you for the response.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center